Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 79, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 8, 2018, 2:07 PM EDT for Hocking County, Pickaway County, Ross County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 2:07 PM EDT (18:07 UTC)
- Expired
- Jun 8, 2018, 3:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hocking County, OH, Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
990
WUUS51 KILN 081807
SVRILN
OHC073-129-141-081900-
/O.NEW.KILN.SV.W.0079.180608T1807Z-180608T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
207 PM EDT FRI JUN 8 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southwestern Hocking County in central Ohio...
Southeastern Pickaway County in central Ohio...
Northeastern Ross County in southwestern Ohio...
* Until 300 PM EDT.
* At 207 PM EDT, a severe thunderstorm was located over Kingston,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Chillicothe, Kingston, Hocking Hills State Park, Logan Elm Village,
Londonderry, Laurelville, Adelphi, Andersonville, Mooresville,
Whisler, South Bloomingville, Pickaway County Airport and
Hallsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3941 8246 3939 8248 3939 8251 3937 8252
3937 8263 3936 8264 3937 8275 3919 8276
3945 8309 3958 8294
TIME...MOT...LOC 1807Z 326DEG 22KT 3947 8297
HAIL...1.00IN
WIND...60MPH
$$
AR2 follow-up statements
030
WWUS51 KILN 081826
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
226 PM EDT FRI JUN 8 2018
OHC073-129-141-081900-
/O.CON.KILN.SV.W.0079.000000T0000Z-180608T1900Z/
Hocking OH-Pickaway OH-Ross OH-
226 PM EDT FRI JUN 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHWESTERN HOCKING...SOUTHEASTERN PICKAWAY AND NORTHEASTERN
ROSS COUNTIES...
At 226 PM EDT, a severe thunderstorm was located near Kingston,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
Locations impacted include...
Kingston, Hocking Hills State Park, Londonderry, Laurelville,
Adelphi, South Bloomingville, Mooresville, Hallsville and Whisler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3941 8246 3939 8248 3939 8251 3937 8252
3937 8263 3936 8264 3937 8275 3919 8276
3939 8300 3955 8286
TIME...MOT...LOC 1826Z 295DEG 22KT 3940 8285
HAIL...1.00IN
WIND...60MPH
$$
AR116
WWUS51 KILN 081852
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
252 PM EDT FRI JUN 8 2018
OHC073-129-141-081902-
/O.EXP.KILN.SV.W.0079.000000T0000Z-180608T1900Z/
Hocking OH-Pickaway OH-Ross OH-
252 PM EDT FRI JUN 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOCKING...
SOUTHEASTERN PICKAWAY AND NORTHEASTERN ROSS COUNTIES WILL EXPIRE AT
300 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3941 8246 3939 8248 3939 8251 3937 8252
3937 8263 3936 8264 3937 8275 3919 8276
3939 8300 3955 8286
TIME...MOT...LOC 1852Z 326DEG 22KT 3927 8274
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 200 PM EDT Fri Jun 8 2018 .SYNOPSIS... A surface boundary will be stalled across the region into the weekend. Weak disturbances will combine with the increased humidity and could trigger some thunderstorms at any time. Warm and humid conditions will continue through the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A weak boundary remains located across central Ohio this morning with the 12z KILN soundings revealing PWATs of 1.39". The k index is also around 37. The latest runs of the HRRR, ARW, and NMM continue to show convection across the area this afternoon. This makes sense given the boundary, abundant moisture, and afternoon destabilization. Have gone ahead and kept the likely PoPs given the above. New zones already out. Prev Discussion-> A weak surface boundary has worked into the nw portion of the area. The boundary will continue to sag down into the area during the day, setting up around the I-70 corridor. Meanwhile, in the nw flow aloft, a series of vort maxes will slip across the area today. The combination of the features will kick off scattered showers and thunderstorms and the atmosphere destabilizes during the day. It is looking like the best coverage will be around the Whitewater Valley and into the Miami Valley. Models are showing slightly drier air in nrn KY, so have slightly lower chances there. High temperatures today will range from the upper 80s in the south to the lower 80s in the far north. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... The front will remain across the region tonight, but convection will gradually decrease tonight with the loss of daytime heating. Lows will only drop into the mid 60s. Scattered showers and thunderstorms will be possible again on Saturday, with the peak during the afternoon. Highs will be similar to today, with highs ranging from the lower 80s in the north to the upper 80s in the south. By Sunday, the front is forecast to have sagged a little farther south, into southern Ohio. Put the highest PoPs in the southern half of the fa, but can't rule out something popping in the northern counties. Temperatures will be slightly cooler, with temperatures ranging from the upper 70s to mid 80s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Heat and moisture return for Monday afternoon into Tuesday night and then drying out for end of week. Trend is for boundary to push south by Monday and thus have lowered pops from previous forecast but left a small chance in for some continuity and possible isolated nature based on model trends. Models indicating quick return of heat and humidity by Monday and Tuesday. Again expecting some widely scattered convection with this scenario. New guidance indicating front pushing through Tuesday night into Wednesday with scattered convection followed by a slight cool down and lower dewpoints similar to the past couple of days. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... A frontal boundary remains stalled just north of Columbus to Wapakoneta line with showers and thunderstorms forming along the line. KLCK just gusted to 44 kts and with DCAPEs approaching 1000 J/kg think that the potential for gusty winds will continue through the evening. The high res models are indicating convection increasing in coverage through the afternoon along the higher axis of moisture (near the boundary). This make sense given the current placement of higher moisture, upper level disturbance, and instability. Have gone ahead and introduced tempo groups to account for this. Later this evening convection will weaken as daytime heating is lost, but the chance will continue though as a series of upper level disturbances traverse the region. OUTLOOK...Thunderstorms possible into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines/Sites NEAR TERM...Haines/Sites SHORT TERM...Sites LONG TERM...Padgett AVIATION...Haines
Hazardous weather outlook, Jun 8, 5:10 AM EDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 510 AM EDT Fri Jun 8 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-090915- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 510 AM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Daytime heating will lead to widely scattered afternoon storms. A few storms could produce large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 11:26 AM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1126 AM EDT FRI JUN 8 2018
OHZ044-045-052-081600-
Champaign OH-Logan OH-Union OH-
1126 AM EDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHAMPAIGN...
SOUTHEASTERN LOGAN COUNTIES IN WEST CENTRAL OHIO AND SOUTHWESTERN
UNION COUNTIES IN CENTRAL OHIO UNTIL NOON EDT...
At 1126 AM EDT, radar indicated a strong thunderstorm near North
Lewisburg, moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...
Locations impacted include...
North Lewisburg, Woodstock, Cable, Mingo, Pottersburg, Pickrelltown,
Kennard and Middleburg.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4022 8375 4031 8369 4030 8349 4018 8347
4012 8357
TIME...MOT...LOC 1526Z 296DEG 14KT 4024 8365
HainesLocal storm report, Jun 8, 1:12 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
112 PM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HEAVY RAIN 1 NNE GROVE CITY 39.89N 83.07W
06/08/2018 M1.20 INCH FRANKLIN OH TRAINED SPOTTER
&&
CHSpecial weather statement, Jun 8, 1:13 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
113 PM EDT FRI JUN 8 2018
OHZ055-064-065-081800-
Fairfield OH-Franklin OH-Pickaway OH-
113 PM EDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHWESTERN FAIRFIELD AND PICKAWAY COUNTIES UNTIL 200 PM EDT...
At 113 PM EDT, radar indicated a strong thunderstorm near Groveport,
moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Lancaster, Grove City, Pickerington, Circleville, Canal
Winchester, Groveport, Ashville, Baltimore, South Bloomfield,
Pleasantville, Logan Elm Village, Obetz, Commercial Point, Royalton,
Lithopolis, Fox, Amanda, Thurston and Stoutsville.
This includes I-71 in Ohio between mile markers 95 and 105.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3957 8270 3957 8273 3953 8273 3947 8278
3947 8284 3969 8325 3970 8325 3995 8301
3983 8247
TIME...MOT...LOC 1713Z 303DEG 23KT 3981 8296
ARLocal storm report, Jun 8, 1:41 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
141 PM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST KLCK RICKENBACKER APT 39.81N 82.93W
06/08/2018 M51.00 MPH FRANKLIN OH ASOS
&&
CHSpecial weather statement, Jun 8, 2:04 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
204 PM EDT FRI JUN 8 2018
OHZ064-065-073-074-081845-
Fairfield OH-Ross OH-Hocking OH-Pickaway OH-
204 PM EDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAIRFIELD...
HOCKING...SOUTHEASTERN PICKAWAY AND NORTHEASTERN ROSS COUNTIES UNTIL
245 PM EDT...
At 204 PM EDT, radar indicated a strong thunderstorm 9 miles east of
Circleville, moving southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Circleville, Logan, Kingston, Hocking Hills State Park, Logan Elm
Village, Amanda, Londonderry, Stoutsville, Laurelville, Sugar Grove,
Adelphi, Tarlton, East Ringgold, US Route 22 at State Route 159,
Ilesboro, Mooresville, Haydenville, South Bloomingville, Clearport
and Union Furnace.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3939 8243 3939 8251 3937 8252 3937 8275
3918 8277 3952 8308 3972 8280 3955 8220
TIME...MOT...LOC 1804Z 305DEG 30KT 3957 8276
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:26 AM EDT | Special Weather Statement | ILN | Champaign | 34 min |
| Jun 8, 1:13 PM EDT | Special Weather Statement | ILN | Fairfield, Pickaway | 47 min |
| Jun 8, 1:28 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 47 min |
| Jun 8, 2:04 PM EDT | Special Weather Statement | ILN | Hocking | 41 min |
| Jun 8, 2:15 PM EDT | Special Weather Statement | ILN | Allen | 30 min |
| Jun 8, 2:19 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 41 min |
| Jun 8, 2:22 PM EDT | Areal Flood Advisory | ILN | Pickaway | 98 min |
| Jun 8, 2:24 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan | 51 min |
| Jun 8, 2:32 PM EDT | Special Weather Statement | ILN | Pickaway | 28 min |
| Jun 8, 2:39 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Jun 8, 3:07 PM EDT | Special Weather Statement | ILN | Fayette | 38 min |
| Jun 8, 3:10 PM EDT | Special Weather Statement | ILN | Hardin | 35 min |
| Jun 8, 3:19 PM EDT | Special Weather Statement | ILN | Logan | 26 min |
| Jun 8, 3:26 PM EDT | Areal Flood Advisory | ILN | Fayette, Pickaway, Ross | 34 min |
| Jun 8, 3:39 PM EDT | Special Weather Statement | ILN | Union | 51 min |
| Jun 8, 3:46 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Union | 44 min |
| Jun 8, 3:59 PM EDT | Flash Flood Warning | ILN | Fayette, Pickaway, Ross | 6 hr |
| Jun 8, 4:00 PM EDT | Special Weather Statement | ILN | Adams | 30 min |
| Jun 8, 4:26 PM EDT | Special Weather Statement | ILN | Delaware | 49 min |
| Jun 8, 4:30 PM EDT | Special Weather Statement | ILN | Preble | 30 min |
| Jun 8, 4:38 PM EDT | Special Weather Statement | ILN | Adams | 37 min |
| Jun 8, 4:46 PM EDT | Areal Flood Advisory | ILN | Champaign | 2 hr |
| Jun 8, 4:53 PM EDT | Areal Flood Advisory | ILN | Adams | 23 min |
| Jun 8, 5:04 PM EDT | Special Weather Statement | ILN | Warren | 41 min |
| Jun 8, 5:15 PM EDT | Flash Flood Warning | ILN | Adams | 4 hr |
| Jun 8, 5:22 PM EDT | Special Weather Statement | ILN | Butler | 38 min |
| Jun 8, 5:31 PM EDT | Special Weather Statement | ILN | Warren | 29 min |
| Jun 8, 5:39 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jun 8, 5:54 PM EDT | Special Weather Statement | ILN | Warren | 36 min |
| Jun 8, 6:01 PM EDT | Areal Flood Advisory | ILN | Clinton, Warren | 3 hr |
| Jun 8, 6:03 PM EDT | Special Weather Statement | ILN | Montgomery | 42 min |
| Jun 8, 6:04 PM EDT | Special Weather Statement | ILN | Darke | 41 min |
| Jun 8, 6:08 PM EDT | Special Weather Statement | ILN | Clermont | 37 min |
| Jun 8, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 15 min |
| Jun 8, 6:25 PM EDT | Special Weather Statement | ILN | Clermont | 35 min |
| Jun 8, 6:29 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Jun 8, 6:32 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 3 hr |
| Jun 8, 6:39 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jun 8, 6:55 PM EDT | Areal Flood Advisory | ILN | Greene | 3 hr |
| Jun 8, 7:02 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton | 2 hr |
| Jun 8, 7:24 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Jun 8, 7:53 PM EDT | Special Weather Statement | ILN | Mercer | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.